EXACT DIFFUSION CONSTANT OF A ONE-DIMENSIONAL ASYMMETRIC EXCLUSION MODEL WITH OPEN BOUNDARIES

B DERRIDA*, MR EVANS, K MALLICK

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

Abstract

For the 1D fully asymmetric exclusion model with open boundary conditions, we calculate exactly the fluctuations of the current of particles. The method used is an extension of a matrix technique developed recently to describe the equal-time steady-state properties for open boundary conditions and the diffusion constant for particles on a ring. We show how the fluctuations of the current are related to non-equal-time correlations. In the thermodynamic limit, our results agree with recent results of Ferrari and Fontes obtained by working directly in the infinite system. We also show that the fluctuations of the current become singular when the system undergoes a phase transition with discontinuities along the first-order transition line.

Original languageEnglish
Pages (from-to)833-874
Number of pages42
JournalJournal of Statistical Physics
Volume79
Issue number5-6
Publication statusPublished - Jun 1995
Externally publishedYes

Keywords

  • STOCHASTIC LATTICE GAS
  • ASYMMETRIC EXCLUSION
  • DIFFUSION CONSTANT
  • PHASE-TRANSITIONS
  • INTERFACES
  • SURFACES
  • GROWTH

Fingerprint

Dive into the research topics of 'EXACT DIFFUSION CONSTANT OF A ONE-DIMENSIONAL ASYMMETRIC EXCLUSION MODEL WITH OPEN BOUNDARIES'. Together they form a unique fingerprint.

Cite this